MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150222
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is still pending.The investigation of the reported event is currently underway.(expiry date: 04/2021).
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the pta balloon allegedly detached.Another device was used to complete the procedure.There was no reported patient involvement.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted on the dhr, mrb, receiving inspection, internal rejects history, manufacturing controls and fmeas.The manufacturing review did not indicated any possible manufacturing issue that could be related to the reported event.Investigation summary: the device was returned for evaluation.A visual inspection found the balloon detached at the proximal balloon joint.Additionally the inner lumen was stretched and detached.Therefore, the investigation is confirmed for both balloon and catheter detachment, as well as for retraction issues.The inner lumen was inspected and the proximal marker band was noted to be detached and not returned; the distal marker band was intact on the inner lumen.Therefore, the investigation is confirmed for a detached marker band.Stretching was noted in the inner lumen, indicating that force was applied to the returned device.It is likely that this applied force resulted in the identified detachments.However, the definitive root cause for the identified issues could not be determined based upon the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8091245
Report Number2020394-2018-02101
Device Sequence Number11127598
Product Code LIT
UDI-Device Identifier00801741053474
UDI-Public(01)00801741053474
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150222
Device Catalogue NumberU4150222
Device Lot NumberCMCS0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1